Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On convergence of monotone finite difference schemes with variable spatial differencing


Author: Richard Sanders
Journal: Math. Comp. 40 (1983), 91-106
MSC: Primary 65M05; Secondary 65M10, 65M15
MathSciNet review: 679435
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Monotone finite difference schemes used to approximate solutions of scalar conservation laws have the advantage that these approximations can be proved to converge to the proper solution as the mesh size tends to zero. The greatest disadvantage in using such approximating schemes is the computational expense encountered since monotone schemes can have at best first order accuracy. Computation savings and effective accuracy could be gained if the spatial mesh were refined in regions of expected rapid solution variation.

In this paper we prove that standard monotone difference schemes, (satisfying a fairly unrestrictive CFL condition), converge to the "correct" physical solution even in the case when a nonuniform spatial mesh is employed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M05, 65M10, 65M15

Retrieve articles in all journals with MSC: 65M05, 65M10, 65M15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0679435-6
PII: S 0025-5718(1983)0679435-6
Article copyright: © Copyright 1983 American Mathematical Society